June  2020, 12(2): 149-164. doi: 10.3934/jgm.2020008

Conservative replicator and Lotka-Volterra equations in the context of Dirac\big-isotropic structures

Departamento de Matemática, Instituto de Ciências Exatas, Universidade Federal de Minas Gerais, Belo Horizonte, 31270-901, Brazil

Received  August 2019 Published  March 2020

We introduce an algorithm to find possible constants of motion for a given replicator equation. The algorithm is inspired by Dirac geometry and a Hamiltonian description for the replicator equations with such constants of motion, up to a time re-parametrization, is provided using Dirac$ \backslash $big-isotropic structures. Using the equivalence between replicator and Lotka-Volterra (LV) equations, the set of conservative LV equations is enlarged. Our approach generalizes the well-known use of gauge transformations to skew-symmetrize the interaction matrix of a LV system. In the case of predator-prey model, our method does allow interaction between different predators and between different preys.

Citation: Hassan Najafi Alishah. Conservative replicator and Lotka-Volterra equations in the context of Dirac\big-isotropic structures. Journal of Geometric Mechanics, 2020, 12 (2) : 149-164. doi: 10.3934/jgm.2020008
References:
[1]

H. N. Alishah and R. de la Llave, Tracing KAM tori in presymplectic dynamical systems, J. Dynam. Differential Equations, 24 (2012), 685-711.  doi: 10.1007/s10884-012-9265-2.  Google Scholar

[2]

H. N. Alishah and P. Duarte, Hamiltonian evolutionary games, J. Dyn. Games, 2 (2015), 33-49.  doi: 10.3934/jdg.2015.2.33.  Google Scholar

[3]

H. N. Alishah and J. Lopes Dias, Realization of tangent perturbations in discrete and continuous time conservative systems, Discrete Contin. Dyn. Syst., 34 (2014), 5359-5374.  doi: 10.3934/dcds.2014.34.5359.  Google Scholar

[4]

P. Antoniou and A. Pitsillides, Congestion control in autonomous decentralized networks based on the Lotka-Volterra competition model, Artificial Neural Networks-ICANN 2009. ICANN 2009, (2009), 986–996. doi: 10.1007/978-3-642-04277-5_99.  Google Scholar

[5]

L. Brenig, Complete factorisation and analytic solutions of generalized Lotka-Volterra equations, Phys. Lett. A, 133 (1988), 378-382.  doi: 10.1016/0375-9601(88)90920-6.  Google Scholar

[6]

H. Bursztyn, A brief introduction to Dirac manifolds, Geometric and Topological Methods for Quantum Field Theory, Cambridge Univ. Press, Cambridge, (2013), 4–38. doi: 10.1017/CBO9781139208642.002.  Google Scholar

[7]

T. J. Courant, Dirac manifolds, Trans. Amer. Math. Soc., 319 (1990), 631-661.  doi: 10.1090/S0002-9947-1990-0998124-1.  Google Scholar

[8]

T. Courant and A. Weinstein, Beyond Poisson structures, Action Hamiltoniennes de Groupes, Troisième Théorème de Lie (Lyon 1988), Travaux en Cours, Hermann, Paris, 27 (1988), 39–49, Available from: https://math.berkeley.edu/~alanw/Beyond.pdf.  Google Scholar

[9]

P. DuarteR. L. Fernandes and W. M. Oliva, Dynamics of the attractor in the Lotka-Volterra equations, J. Differential Equations, 149 (1998), 143-189.  doi: 10.1006/jdeq.1998.3443.  Google Scholar

[10]

B. Hernández-Bermejo and V. Fairén, Lotka-Volterra representation of general nonlinear systems, Math. Biosci., 140 (1997), 1-32.  doi: 10.1016/S0025-5564(96)00131-9.  Google Scholar

[11] J. Hofbauer and K. Sigmund, Evolutionary Games and Population Dynamics, Cambridge University Press, 1998.  doi: 10.1017/CBO9781139173179.  Google Scholar
[12]

M. Jotz and T. S. Ratiu, Dirac structures, nonholonomic systems and reduction, Rep. Math. Phys., 69 (2012), 5-56.  doi: 10.1016/S0034-4877(12)60016-0.  Google Scholar

[13]

A. J. Lotka, Elements of mathematical biology, Dover Publications, Inc., New York, N. Y., (1958).  Google Scholar

[14]

S. Smale, On the differential equations of species in competition, J. Math. Biol., 3 (1976), 5-7.  doi: 10.1007/BF00307854.  Google Scholar

[15]

I. Vaisman, Isotropic subbundles of $TM\oplus T^*M$, Int. J. Geom. Methods Mod. Phys., 4 (2007), 487-516.  doi: 10.1142/S0219887807002156.  Google Scholar

[16]

I. Vaisman, Weak-Hamiltonian dynamical systems, J. Math. Phys., 48 (2007), 082903, 13 pp. doi: 10.1063/1.2769145.  Google Scholar

[17]

A. van der Schaft, Port-Hamiltonian systems: An introductory survey, International Congress of Mathematicians, Eur. Math. Soc., Zürich, 3 (2006), 1339-1365.   Google Scholar

[18]

V. Volterra, Leçons sur la Théorie Mathématique de la Lutte Pour la vie, Les Grands Classiques Gauthier-Villars, Éditions Jacques Gabay, Sceaux, 1990.  Google Scholar

[19]

H. Yoshimura and J. E. Marsden, Dirac structures in Lagrangian mechanics. I. Implicit Lagrangian systems, J. Geom. Phys., 57 (2006), 133-156.  doi: 10.1016/j.geomphys.2006.02.009.  Google Scholar

show all references

References:
[1]

H. N. Alishah and R. de la Llave, Tracing KAM tori in presymplectic dynamical systems, J. Dynam. Differential Equations, 24 (2012), 685-711.  doi: 10.1007/s10884-012-9265-2.  Google Scholar

[2]

H. N. Alishah and P. Duarte, Hamiltonian evolutionary games, J. Dyn. Games, 2 (2015), 33-49.  doi: 10.3934/jdg.2015.2.33.  Google Scholar

[3]

H. N. Alishah and J. Lopes Dias, Realization of tangent perturbations in discrete and continuous time conservative systems, Discrete Contin. Dyn. Syst., 34 (2014), 5359-5374.  doi: 10.3934/dcds.2014.34.5359.  Google Scholar

[4]

P. Antoniou and A. Pitsillides, Congestion control in autonomous decentralized networks based on the Lotka-Volterra competition model, Artificial Neural Networks-ICANN 2009. ICANN 2009, (2009), 986–996. doi: 10.1007/978-3-642-04277-5_99.  Google Scholar

[5]

L. Brenig, Complete factorisation and analytic solutions of generalized Lotka-Volterra equations, Phys. Lett. A, 133 (1988), 378-382.  doi: 10.1016/0375-9601(88)90920-6.  Google Scholar

[6]

H. Bursztyn, A brief introduction to Dirac manifolds, Geometric and Topological Methods for Quantum Field Theory, Cambridge Univ. Press, Cambridge, (2013), 4–38. doi: 10.1017/CBO9781139208642.002.  Google Scholar

[7]

T. J. Courant, Dirac manifolds, Trans. Amer. Math. Soc., 319 (1990), 631-661.  doi: 10.1090/S0002-9947-1990-0998124-1.  Google Scholar

[8]

T. Courant and A. Weinstein, Beyond Poisson structures, Action Hamiltoniennes de Groupes, Troisième Théorème de Lie (Lyon 1988), Travaux en Cours, Hermann, Paris, 27 (1988), 39–49, Available from: https://math.berkeley.edu/~alanw/Beyond.pdf.  Google Scholar

[9]

P. DuarteR. L. Fernandes and W. M. Oliva, Dynamics of the attractor in the Lotka-Volterra equations, J. Differential Equations, 149 (1998), 143-189.  doi: 10.1006/jdeq.1998.3443.  Google Scholar

[10]

B. Hernández-Bermejo and V. Fairén, Lotka-Volterra representation of general nonlinear systems, Math. Biosci., 140 (1997), 1-32.  doi: 10.1016/S0025-5564(96)00131-9.  Google Scholar

[11] J. Hofbauer and K. Sigmund, Evolutionary Games and Population Dynamics, Cambridge University Press, 1998.  doi: 10.1017/CBO9781139173179.  Google Scholar
[12]

M. Jotz and T. S. Ratiu, Dirac structures, nonholonomic systems and reduction, Rep. Math. Phys., 69 (2012), 5-56.  doi: 10.1016/S0034-4877(12)60016-0.  Google Scholar

[13]

A. J. Lotka, Elements of mathematical biology, Dover Publications, Inc., New York, N. Y., (1958).  Google Scholar

[14]

S. Smale, On the differential equations of species in competition, J. Math. Biol., 3 (1976), 5-7.  doi: 10.1007/BF00307854.  Google Scholar

[15]

I. Vaisman, Isotropic subbundles of $TM\oplus T^*M$, Int. J. Geom. Methods Mod. Phys., 4 (2007), 487-516.  doi: 10.1142/S0219887807002156.  Google Scholar

[16]

I. Vaisman, Weak-Hamiltonian dynamical systems, J. Math. Phys., 48 (2007), 082903, 13 pp. doi: 10.1063/1.2769145.  Google Scholar

[17]

A. van der Schaft, Port-Hamiltonian systems: An introductory survey, International Congress of Mathematicians, Eur. Math. Soc., Zürich, 3 (2006), 1339-1365.   Google Scholar

[18]

V. Volterra, Leçons sur la Théorie Mathématique de la Lutte Pour la vie, Les Grands Classiques Gauthier-Villars, Éditions Jacques Gabay, Sceaux, 1990.  Google Scholar

[19]

H. Yoshimura and J. E. Marsden, Dirac structures in Lagrangian mechanics. I. Implicit Lagrangian systems, J. Geom. Phys., 57 (2006), 133-156.  doi: 10.1016/j.geomphys.2006.02.009.  Google Scholar

[1]

Guo-Bao Zhang, Ruyun Ma, Xue-Shi Li. Traveling waves of a Lotka-Volterra strong competition system with nonlocal dispersal. Discrete & Continuous Dynamical Systems - B, 2018, 23 (2) : 587-608. doi: 10.3934/dcdsb.2018035

[2]

Dan Wei, Shangjiang Guo. Qualitative analysis of a Lotka-Volterra competition-diffusion-advection system. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2599-2623. doi: 10.3934/dcdsb.2020197

[3]

Emma D'Aniello, Saber Elaydi. The structure of $ \omega $-limit sets of asymptotically non-autonomous discrete dynamical systems. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 903-915. doi: 10.3934/dcdsb.2019195

[4]

Bin Pei, Yong Xu, Yuzhen Bai. Convergence of p-th mean in an averaging principle for stochastic partial differential equations driven by fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1141-1158. doi: 10.3934/dcdsb.2019213

[5]

Wenmin Gong, Guangcun Lu. On coupled Dirac systems. Discrete & Continuous Dynamical Systems - A, 2017, 37 (8) : 4329-4346. doi: 10.3934/dcds.2017185

[6]

Nhu N. Nguyen, George Yin. Stochastic partial differential equation models for spatially dependent predator-prey equations. Discrete & Continuous Dynamical Systems - B, 2020, 25 (1) : 117-139. doi: 10.3934/dcdsb.2019175

[7]

Vladimir Georgiev, Sandra Lucente. Focusing nlkg equation with singular potential. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1387-1406. doi: 10.3934/cpaa.2018068

[8]

Daoyin He, Ingo Witt, Huicheng Yin. On the strauss index of semilinear tricomi equation. Communications on Pure & Applied Analysis, 2020, 19 (10) : 4817-4838. doi: 10.3934/cpaa.2020213

[9]

Diana Keller. Optimal control of a linear stochastic Schrödinger equation. Conference Publications, 2013, 2013 (special) : 437-446. doi: 10.3934/proc.2013.2013.437

[10]

Simone Cacace, Maurizio Falcone. A dynamic domain decomposition for the eikonal-diffusion equation. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 109-123. doi: 10.3934/dcdss.2016.9.109

[11]

Naeem M. H. Alkoumi, Pedro J. Torres. Estimates on the number of limit cycles of a generalized Abel equation. Discrete & Continuous Dynamical Systems - A, 2011, 31 (1) : 25-34. doi: 10.3934/dcds.2011.31.25

[12]

Jumpei Inoue, Kousuke Kuto. On the unboundedness of the ratio of species and resources for the diffusive logistic equation. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2441-2450. doi: 10.3934/dcdsb.2020186

[13]

Sergi Simon. Linearised higher variational equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4827-4854. doi: 10.3934/dcds.2014.34.4827

[14]

Wentao Huang, Jianlin Xiang. Soliton solutions for a quasilinear Schrödinger equation with critical exponent. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1309-1333. doi: 10.3934/cpaa.2016.15.1309

[15]

Kin Ming Hui, Soojung Kim. Asymptotic large time behavior of singular solutions of the fast diffusion equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5943-5977. doi: 10.3934/dcds.2017258

[16]

Murat Uzunca, Ayşe Sarıaydın-Filibelioǧlu. Adaptive discontinuous galerkin finite elements for advective Allen-Cahn equation. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 269-281. doi: 10.3934/naco.2020025

[17]

Jaume Llibre, Luci Any Roberto. On the periodic solutions of a class of Duffing differential equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 277-282. doi: 10.3934/dcds.2013.33.277

[18]

María J. Garrido-Atienza, Bohdan Maslowski, Jana  Šnupárková. Semilinear stochastic equations with bilinear fractional noise. Discrete & Continuous Dynamical Systems - B, 2016, 21 (9) : 3075-3094. doi: 10.3934/dcdsb.2016088

[19]

Matthias Erbar, Jan Maas. Gradient flow structures for discrete porous medium equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (4) : 1355-1374. doi: 10.3934/dcds.2014.34.1355

[20]

Qiang Guo, Dong Liang. An adaptive wavelet method and its analysis for parabolic equations. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 327-345. doi: 10.3934/naco.2013.3.327

2019 Impact Factor: 0.649

Metrics

  • PDF downloads (106)
  • HTML views (266)
  • Cited by (0)

Other articles
by authors

[Back to Top]